Florida, 2010

Damaging Wind in Florida, June 6, 2010

June 6, 2010 · NWS JAX · 1 event in 1 county or zone

Scattered storms developing across the forecast area as an upper level impulse of energy traversed the region during the afternoon over an unstable air mass.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

Scattered storms developing across the forecast area as an upper level impulse of energy traversed the region during the afternoon over an unstable air mass.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 6, 8:05 AM EST, 4 hours 20 minutes earlier.

Area forecast discussion, Jun 6, 8:05 AM EST, 4 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
905 AM EDT SUN JUN 6 2010

.UPDATE...
UPDATE TO THE UPDATE...SPC HAS JUST PLACED THE FORECAST AREA IN A
SLIGHT RISK OF SEVERE THUNDERSTORMS. THIS DOESN'T CHANGE THE
THINKING AS WE ARE ALREADY ADVERTISING THE POSSIBILITY OF SEVERE IN
THE HAZARDOUS WEATHER OUTLOOK.

HAVE UPDATED THE ZONES AND GRAPHICS TO ACCOUNT FOR ONGOING
PRECIPITATION COMING OUT OF APALACHEE BAY.

LOW CLOUDINESS EVIDENT ON SATELLITE OVER NORTH FLORIDA SOUTH OF
INTERSTATE 10 WILL LIKELY INHIBIT DIURNAL HEATING AND DELAY THE
ONSET OF CONVECTION IN THAT AREA. THAT SAID STILL EXPECT IT TO
OCCUR JUST A TAD BUT LATER. INITIAL CONVECTION WILL LIKELY BREAK
OUT OVER DIXIE AND JEFFERSON COUNTIES AND MOVE NORTHEAST INTO THE
FORECAST AREA. OTHERWISE CONVECTIVE DEVELOPMENT IN THE FORECAST
AREA WILL LIKELY OCCUR NEAR AND NORTH OF THE LOW CLOUD BANK WERE A
SIGNIFICANT TEMPERATURE DIFFERENTIAL WILL OCCUR OVER A FEW MILES.
ALL IN ALL...THINGS ARE GOING TO POP ACROSS THE ENTIRE REGION THIS
AFTERNOON AND EVENING.

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&

SANDRIK/KEEGAN
Hazardous weather outlook, Jun 6, 8:07 AM EST, 4 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
907 AM EDT SUN JUN 6 2010

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-062200-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
907 AM EDT SUN JUN 6 2010

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

...SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING...

AN UPPER LEVEL DISTURBANCE WILL BRING AN INCREASE IN THUNDERSTORM
ACTIVITY TODAY. A FEW STORMS MAY BECOME SEVERE WITH DAMAGING WIND
GUSTS AND LARGE HAIL. AVERAGE STORM MOTION WILL BE TO THE EAST AT
AROUND 20 MPH.

HEAT INDEX VALUES ARE EXPECTED TO BRIEFLY TOP OUT AROUND 100
DEGREES PRIOR TO RAINFALL TODAY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED ACROSS NORTHEAST
FLORIDA ON MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO SELF-ACTIVATE IF WARNINGS ARE ISSUED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

JDS/SANDRIK

In the hours before

Special weather statement, Jun 6, 11:49 AM EST, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1249 PM EDT SUN JUN 6 2010

FLZ022>025-032-061730-
BAKER-CLAY-COLUMBIA-DUVAL-NASSAU-
1249 PM EDT SUN JUN 6 2010

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHWESTERN
CLAY...SOUTHERN BAKER...EASTERN COLUMBIA...EXTREME SOUTHWESTERN
NASSAU AND EXTREME WESTERN DUVAL COUNTIES FOR STRONG WINDS...SMALL
HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 130 PM EDT...

AT 1249 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS CENTERED 3 MILES NORTHWEST OF OLUSTEE...OR 11
MILES EAST OF LAKE CITY...MOVING EAST AT 25 MPH. THESE STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND OLUSTEE...SANDERSON...
GLEN SAINT MARY...MAXVILLE AND MACCLENNY THROUGH 130 PM EDT. HAIL UP
TO THREE QUARTER INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3030 8261 3037 8198 3010 8198 3011 8204
      3014 8205 3014 8234 3017 8259
TIME...MOT...LOC 1649Z 267DEG 20KT 3024 8241

PETERSON
Special weather statement, Jun 6, 11:55 AM EST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1255 PM EDT SUN JUN 6 2010

FLZ020-GAZ162-163-061745-
CLINCH-ECHOLS-HAMILTON-
1255 PM EDT SUN JUN 6 2010

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHERN
HAMILTON...SOUTHERN CLINCH AND SOUTHERN ECHOLS COUNTIES FOR STRONG
WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 145 PM EDT...

AT 1256 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES NORTHWEST OF JENNINGS...MOVING
EAST AT 25 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS
AROUND JENNINGS...STATENVILLE AND NEEDMORE THROUGH 145 PM EDT. HAIL
UP TO THREE QUARTER INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3063 8314 3072 8313 3079 8265 3059 8263
      3060 8270 3054 8273 3053 8318 3063 8319
TIME...MOT...LOC 1656Z 264DEG 21KT 3063 8308

PETERSON

The radar

The Jacksonville radar (KJAX), 47 km away, was scanning. The volume nearest the first event began at 17:26 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Baker

When
June 6, 12:25 PM EST
Where
Baker County, 0.6 mi W of Macclenny
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
30.280, -82.130

Trees and power lines were blown down across Macclenny. The time of the event was based on radar imagery.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2010Every state in 2010This day in weather historyWarnings in Florida, June 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 227404.